Jump to content
CrazyBoards.org

Recommended Posts

Hi guys,

I'm in the process of tapering off and withdrawing Seroquel. I have PTSD, and also Bulimia Nervosa and I want to get off seroquel because I feel like it's stopping me from losing weight. I've lost 35 lbs. while still on 600 mg XR adjuncted with 2000 mg of Metformin XR per day to stop the hunger cravings (which it does successfully, but causes awful diarrhoea - I'm controlling my bowel with 2000 mg of psyiillum husk powder per day). I've been telling my psychiatrist for months that I wanted off the seroquel, especially since 600 mg XR a day is a really large dose for someone who doesn't have bipolar disorder or schizophrenia

I actually wrote my psychiatrist a literature review comparing Prazosin (it's a blood pressure medication also called minipress) to Seroquel in trials that showed Prazosin to be superior in symptom management for PTSD over the medium and long term without the hunger, weight gain, diabetes and increased cardiac risk that seroquel can cause. When I told my psychiatrist that I'm determined to come off the seroquel now that I've started the Prazosin, he just unhelpfully said "Just cut your dose in half (drop to 300 mg) and do the same again in a week, you'll be fine". 

Unfortunately, I need to be very high functioning because I'm doing a Masters in Law and the course load is very demanding/ also I have exams in 3 weeks that are worth 60% of my mark - No pressure! I told my psychiatrist I was very anxious about reducing the dose and got some 50 mg XR from the psychiatrist. I'm going to see my GP tomorrow and see if I can't get some 150mg XRs to make the tapering process a bit more manageable.

My plan is basically to reduce my 600 mg XR dose by 50 mg a week (I'll double check this with the GP) until I'm off it completely. The Prazosin can be fiddled with afterward to work out what the optimal dose will be. But I have some idea from the literature review I wrote. 

TL;DR: What side effects can I expect from reducing my seroquel by 50 mg a week until I'm seroquel-free? Should I expect that t affect my ability to study, or will I be okay in terms of cognitive function and ability?

Edited by Melisa
Link to comment
Share on other sites

When tapering/withdrawing from Seroquel, you may experience some rebound insomnia, and possibly some other symptoms such as anxiety and nausea ....Here's a list of the more common withdrawal symptoms:

http://www.drugsdb.com/rx/seroquel/seroquel-withdrawal/

How long will your withdrawal symptoms last?--As always, it depends on the individual. ....The above link states anywhere from 2 weeks to 3 months for withdrawal symptoms to subside.

Reducing by 50mg a week seems more than reasonable to me, IMO.

My personal experience........I was on 200mg Seroquel when I decided to get off it due to weight gain....My pdoc knew about my plans to taper it.

I'll admit I tapered rather rapidly--I tapered off in only a week.....Fortunately I was put on Trazodone to combat the rebound insomnia, and it still works okay for me as a sleep med.........When tapering, I experienced only mild GI upset that went away after I was totally off the med.

All in all, tapering off Seroquel was pretty tolerable for me.....Getting an additional sleep med for the insomnia helped.

However, your experience could be different....Wishing you the best..

Edited by CrazyRedhead
Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...